| Model Number |
DVBC3D1 |
| Medical Device Problem Codes |
Premature Discharge of Battery (1057); Reset Problem (3019)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that there was multiple electrical resets and premature battery depletion on the implantable cardioverter defibrillator (icd).It was also noted the patient experienced diaphragmatic stimulation, "jumping or twitching in the chest," and palpitations.The right ventricular (rv) lead remains in use.The device was explanted and replaced. no further patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product event summary: performance data collected from the device was received and analyzed.Analysis of the device memory indicated a full electrical reset.Analysis of the device memory showed the battery indicator signifying that it is time for device replacement.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.The returned device indicated shorting/low impedance in the battery.Analysis of the hybrid revealed the device loss of telemetry and all functions were due to a severely depleted battery.Review of the save to disk data showed that there was an unexplained voltage drop beginning on 11 august 2025.The device was fully functional and operated under normal current drain when powered with an external supply.There was no evidence of a high current drain condition, and no hybrid anomalies were observed.Analysis of the battery revealed plated lithium was found to initiate from the battery case, extend under the head space insulator, and contact the cathode tab.Based on this, the premature battery depletion was determined to be the result of a plated lithium short between the battery case (negative polarity) and the cathode tab (positive polarity).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.